Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Nov 10, 2012, 9:31 PM CST for McPherson County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2012, 9:31 PM CST (03:31 UTC)
- Expired
- Nov 10, 2012, 10:15 PM CST
- In force
- 44 min
- Issued by
- NWS Wichita, KS
County McPherson County, KS
The radar
The Wichita radar (KICT), 68 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
351 WWUS83 KICT 110331 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 931 PM CST SAT NOV 10 2012 KSZ051-067-068-110415- HARVEY-MCPHERSON-RENO- 931 PM CST SAT NOV 10 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY...MCPHERSON AND RENO COUNTIES... AT 929 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BUHLER...OR 9 MILES NORTHEAST OF HUTCHINSON...AND MOVING NORTHEAST AT 60 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3818 9737 3805 9782 3825 9792 3861 9738 TIME...MOT...LOC 0331Z 228DEG 52KT 3819 9780 $$ MCGUIRE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Nov 10, 5:40 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 10, 5:40 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 540 PM CST SAT NOV 10 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE FORECAST AREA TONIGHT INTO SUNDAY MORNING. STRONG TO MARGINALLY SEVERE CONVECTION IS EXPECTED ALONG THIS FRONT EARLY TONIGHT ACROSS CENTRAL KANSAS. PERIOD OF MVFR CIGS AND VSBYS IN VICINITY OF THE CONVECTION CAN BE EXPECTED...WITH A PERIOD OF MVFR CIGS POSSIBLE JUST BEHIND THE COLD FRONT EARLY SUNDAY MORNING. THE CONVECTION AND MVFR CONDITIONS WILL LINGER ACROSS SOUTHEAST KANSAS ON SUNDAY MORNING...WITH PREVAILING VFR ALL AREAS BY THE AFTERNOON ON SUNDAY. KED && .PREV DISCUSSION... /ISSUED 310 PM CST SAT NOV 10 2012/ DISCUSSION... MAIN CONCERNS: THUNDERSTORM POTENTIAL...WINDS...AND TEMPERATURES ASSOCIATED WITH STRONG WEATHER SYSTEM MOVING THROUGH TONIGHT INTO SUNDAY. TONIGHT-SUNDAY NIGHT: LONGWAVE UPPER TROUGH OVER THE WESTERN CONUS WILL PUSH EASTWARD ACROSS THE PLAINS...AS UPSTREAM TROUGHING REACHES THE PACIFIC NORTHWEST. STRONG BAROCLINIC ZONE WILL SURGE SOUTHWARD OUT OF NEBRASKA ACROSS OUR FORECAST AREA LATER TONIGHT INTO SUNDAY MORNING. THE FRONT WILL GRADUALLY OVERTAKE THE DRYLINE PRESENTLY STRETCHING FROM CENTRAL KS TO THE EASTERN TX PANHANDLE. LOW-LEVEL CONVERGENCE WILL INCREASE OVERNIGHT AS THE FRONT MOVES IN...WITH INCREASED UPPER SUPPORT IN ADVANCE OF AN APPROACHING STRONG PV ANOMALY IN THE BASE OF THE UPPER TROUGH. SCATTERED THUNDERSTORMS MAY DEVELOP EARLY THIS EVENING AHEAD OF THE FRONT/DRYLINE...WITH ACTIVITY LIKELY BECOMING MORE LINEAR-CONGEALED AS THE NIGHT PROGRESSES...GIVEN BACKING DEEP LAYER SHEAR VECTORS AND INCREASED FRONTAL CONVERGENCE. STRONG DEEP LAYER SHEAR/MARGINAL INSTABILITY COULD LEAD TO A FEW SEVERE REPORTS IN CENTRAL KS INTO MID EVENING WITH HAIL/WINDS LIKELY THE PRIMARY THREATS. SOUTHERLY LOW-LEVEL JET WILL INTENSIFY TO 65-70 KT ACROSS SOUTH CENTRAL/SOUTHEAST KS THIS EVENING...WITH STILL FAIRLY STEEP 1000-850 LAPSE RATES. SO PLANNING TO EXTEND WIND ADVISORY IN A LARGE PART OF SOUTH CENTRAL/SOUTHEAST KS TIL 06Z TONIGHT. COLDER AIR WILL SPREAD IN BEHIND THE FRONT...WITH A LARGE PORTION OF THE FORECAST AREA EXPERIENCING AN EARLY MORNING SUNDAY HIGH. MONDAY-THURSDAY: THE UPPER TROUGH WILL SHIFT EAST OF THE AREA...WITH THE FLOW ALOFT BECOMING MORE WESTERLY ACROSS THE CENTRAL PLAINS. TEMPERATURES WILL BEGIN THE WEEK A BIT COOLER THAN NORMAL...BEFORE RECOVERING TO NEAR SEASONAL AVERAGES FOR THE REMAINDER OF THE WEEK. WILL MAINTAIN DRY FORECAST WITH GULF CUT OFF DURING THIS PERIOD. FRIDAY-SATURDAY: THE MEDIUM RANGE MODELS DO INDICATE A SOUTHERN STREAM SHORTWAVE TROUGH EJECTING EASTWARD ACROSS THE CENTRAL PLAINS WITH MODEST GULF MOISTURE RETURN. WILL CARRY 20-40% CHANCES FOR SHOWERS/T-STORMS MAINLY FRIDAY NIGHT-SATURDAY ALTHOUGH TIMING OF THIS WAVE COULD CHANGE. PRECIPITATION AMOUNTS LOOK TO BE LIGHT WITH THIS FEATURE. JMC FIRE WEATHER... WILL MAINTAIN RED FLAG WARNING AREAL EXTENT UNTIL 01Z THIS EVENING...GIVEN STRONG SOUTHERLY WINDS GUSTING FREQUENTLY OVER 40 MPH AND CURED GRASSLAND. RELATIVE HUMIDITY RUNNING ABOUT 40% IN THE WARNED AREA...AND 45-55% FURTHER EAST. THE FIRE DANGER WILL REMAIN VERY HIGH THIS EVENING AS SOUTHERLY WINDS CONTINUE TO GUST...BUT THEN DROP OFF LATER TONIGHT. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A CHALLENGING TAF FORECAST WITH THE SUSTAINED WINDS AROUND 25KTS FOR A LARGE PORTION OF THE TAF PERIOD AT MOST SITES IN ADDITION TO THE PASSAGE OF THE COLD FRONT AND ASSOCIATED CHANCES OF THUNDERSTORMS. ANTICIPATE GUSTY WINDS TO AT LEAST 6Z DUE TO CONTINUED MIXING. THE COLD FRONT SHOULD MOVE THROUGH KRSL AT ~5Z AND CLOSER TO ~11Z FOR KHUT AND KICT. THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP AHEAD OF THE FRONT BUT QUESTIONING TSRA FOR KRSL AND KSLN...THUS LEFT AS VCTS FOR NOW. GREATER CONFIDENCE IN TSRA FOR KHUT AND KICT AT 2Z AND 3Z RESPECTIVELY...BUT THERE COULD BE A LAG IN TIMING WHERE IT MAY BE CLOSER TO 6Z. KCNU COULD HAVE SOME -TSRA AFTER 6Z WITH LINGERING SHRA AND POSSIBLY A FEW BOLTS OF TS IN THE VICINITY THROUGH THE MORNING. OPTED TO PUT IN A SIMILAR SITUATION FOR KICT WITHOUT AS SIGNIFICANT OF A CIG REDUCTION AS KCNU WITH THE ABUNDANT MOISTURE. KCNU COULD HAVE LOWER CIGS THAN CURRENT FORECAST BUT DECIDED TO KEEP AT THE MVFR AND IFR THRESHOLD. THE NEXT FORECAST WILL LIKELY BE ABLE TO FINE TUNE THE TIMING OF TSRA BETTER THAN THE CURRENT FORECAST AND EXPECT AMENDMENTS WITH CONVECTIVE DEVELOPMENT THIS EVENING AND TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 42 44 23 52 / 70 30 0 0 HUTCHINSON 36 41 22 52 / 60 10 0 0 NEWTON 40 42 22 51 / 70 30 0 0 ELDORADO 44 45 22 51 / 80 70 10 0 WINFIELD-KWLD 48 49 25 53 / 80 60 10 0 RUSSELL 30 40 18 52 / 60 10 0 0 GREAT BEND 32 41 20 52 / 60 10 0 0 SALINA 35 40 22 51 / 70 10 0 0 MCPHERSON 36 40 21 52 / 70 10 0 0 COFFEYVILLE 58 59 27 52 / 70 90 10 10 CHANUTE 56 57 26 51 / 80 90 10 10 IOLA 56 57 26 51 / 70 90 10 10 PARSONS-KPPF 58 58 25 52 / 70 90 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR KSZ049>053-067>072- 082-083-091>096-098>100. RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR KSZ032-033- 047>051-067-082-091. WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR KSZ032-033-047-048. &&
Hazardous weather outlook, Nov 10, 6:29 PM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 629 PM CST SAT NOV 10 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-120030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 629 PM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE AREA TONIGHT. A FEW OF THE STORMS THIS EVENING COULD BE SEVERE...WEST OF A HILLSBORO TO WICHITA TO WELLINGTON LINE. THE MAIN THREATS WILL BE WIND GUSTS TO 70 MPH AND GOLF BALL SIZE HAIL. STRONG SOUTH WINDS WILL AFFECT THE AREA THIS EVENING. PLEASE REFER TO THE WIND ADVISORY STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS MAY LINGER IN SOUTHEASTERN KANSAS SUNDAY MORNING. THESE ARE NOT EXPECTED TO BE STRONG OR SEVERE. VERY HIGH WILDFIRE DANGER POTENTIAL WILL EXIST SUNDAY INTO MONDAY ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS EVENING TO THE WEST OF A HILLSBORO TO WICHITA...TO WELLINGTON LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Nov 10, 8:23 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
823 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST LYONS 38.35N 98.20W
11/10/2012 E60 MPH RICE KS LAW ENFORCEMENT
ACCOMPANIED BY QUARTER SIZE HAIL.
&&
KEDLocal storm report, Nov 10, 8:50 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
850 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL MARQUETTE 38.55N 97.83W
11/10/2012 E0.88 INCH MCPHERSON KS LAW ENFORCEMENT
&&
KEDLocal storm report, Nov 10, 8:52 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
852 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND GST LINDSBORG 38.57N 97.67W
11/10/2012 E60 MPH MCPHERSON KS TRAINED SPOTTER
NICKEL SIZE HAIL WAS ALSO REPORTED.
&&
JMCSpecial weather statement, Nov 10, 8:55 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CST SAT NOV 10 2012
KSZ067-110345-
RENO-
855 PM CST SAT NOV 10 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO COUNTY...
AT 851 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF SYLVIA...OR 23 MILES WEST OF
HUTCHINSON...AND MOVING NORTHEAST AT 60 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3816 9846 3817 9822 3816 9821 3816 9815
3817 9814 3817 9804 3817 9770 3800 9771
3773 9846
TIME...MOT...LOC 0255Z 234DEG 50KT 3802 9826
MCGUIRESpecial weather statement, Nov 10, 9:05 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 905 PM CST SAT NOV 10 2012 KSZ050-051-067-110345- MCPHERSON-RENO-RICE- 905 PM CST SAT NOV 10 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR MCPHERSON...RENO AND RICE COUNTIES... AT 901 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STERLING TO ARLINGTON...AND MOVING NORTHEAST AT 65 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3835 9770 3789 9771 3775 9825 3827 9820 TIME...MOT...LOC 0306Z 229DEG 56KT 3824 9811 3791 9814 MCGUIRE
Special weather statement, Nov 10, 9:31 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 931 PM CST SAT NOV 10 2012 KSZ051-067-068-110415- HARVEY-MCPHERSON-RENO- 931 PM CST SAT NOV 10 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY...MCPHERSON AND RENO COUNTIES... AT 929 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BUHLER...OR 9 MILES NORTHEAST OF HUTCHINSON...AND MOVING NORTHEAST AT 60 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3818 9737 3805 9782 3825 9792 3861 9738 TIME...MOT...LOC 0331Z 228DEG 52KT 3819 9780 MCGUIRE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:19 PM CST | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 56 min |
| Nov 10, 6:52 PM CST | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 53 min |
| Nov 10, 7:12 PM CST | Special Weather Statement | ICT | Barton | 33 min |
| Nov 10, 7:17 PM CST | Severe Thunderstorm Warning | ICT | Lincoln, Saline | 28 min |
| Nov 10, 7:29 PM CST | Severe Thunderstorm Warning | ICT | Saline | 35 min |
| Nov 10, 7:35 PM CST | Special Weather Statement | ICT | Barton | 40 min |
| Nov 10, 7:52 PM CST | Severe Thunderstorm Warning | ICT | Ellsworth, Reno, Rice | 53 min |
| Nov 10, 8:27 PM CST | Severe Thunderstorm Warning | ICT | McPherson, Saline | 43 min |
| Nov 10, 8:55 PM CST | Special Weather Statement | ICT | Reno | 50 min |
| Nov 10, 9:05 PM CST | Special Weather Statement | ICT | Reno | 40 min |
| Nov 10, 9:45 PM CST | Special Weather Statement | ICT | Kingman | 30 min |
| Nov 10, 10:05 PM CST | Special Weather Statement | ICT | Harvey | 25 min |
| Nov 10, 10:23 PM CST | Special Weather Statement | ICT | Harvey | 37 min |
| Nov 11, 12:18 AM CST | Special Weather Statement | ICT | Cowley | 42 min |
| Nov 11, 5:22 AM CST | Special Weather Statement | ICT | Neosho | 23 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.